Alert archive / Texas / Special Weather Statements in 2006

Special Weather Statement, NWS Fort Worth, TX

August 6, 2006Dallas County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 6, 2006, 3:21 PM CDT for Dallas County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2006, 3:21 PM CDT (20:21 UTC)
Expired
Aug 6, 2006, 3:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 56 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 062021
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 6 2006

TXZ119-062045-
DALLAS-
321 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SEAGOVILLE...MOVING WEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR
HILL...COCKRELL HILL...COMBINE...DESOTO...DUNCANVILLE...HUTCHINS...
LANCASTER...SEAGOVILLE AND WILMER.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM ALONG WITH VERY 
HEAVY RAIN AND FREQUENT LIGHTNING.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3257 9653 3273 9652 3276 9699 3257 9699

$$

DUNN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:17 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 2:17 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT SUN AUG 6 2006

.DISCUSSION...
APPROACHING...WNWD MOVING DISTURBANCE NEAR LAKE CHARLES LA LOOKS TO
CONTINUE ITS COURSE THROUGH MONDAY INTO E/SE TX. STILL MANY UNCERTAINTIES
WITH THE COLD CORE SYSTEM. SYSTEM IS BROAD AND COMPLEX WITH SEVERAL
EMBEDDED DISTURBANCES OUT AHEAD OF IT...THUS WILL BASE FCST MORE ON
MAIN PLAYER OVER NEAR LAKE CHARLES LA.

MODELS NOT PROJECTING NW MOVEMENT AND TEND TO WANT TO KEEP THIS
SYSTEM MOVING DUE WEST...WHICH SATELLITE DATA SHOWS IS NOT THE
CASE. AS A RESULT...FOLLOWED MORE OF THE AVERAGE OF GFS ENSEMBLE
MEANS...WHICH IS MORE CONSERVATIVE ON RAIN CHANCES AS COMPARED TO
THE OPERATIONAL GFS. WE EXPECT COVERAGE TO LESSEN AFTER SUNSET
WITH LOSS OF DAYTIME HEATING AND LACK OF A SFC FOCUS...DESPITE
SOME LARGE SCALE LIFT OVER N TX OVERNIGHT PER 700-300 MB Q-VECTOR
PROGS. DID LEAVE SOME LOCALLY HEAVY RAIN MENTIONED E OF I-35 THIS
EVENING...COINCIDING WITH DEEPER TROPICAL PLUME. CANT RULE OUT AN
ISOLATED SEVERE STORM AS WELL...BUT FEEL IT CAN BE HANDLED IN THE
HAZARDOUS WX OUTLOOK.

FOR MON-TUES...WE LEFT BEST CHANCES OVER S/SE COUNTIES...WITH
LEAST CHANCES N/NW COUNTIES. SLIGHT CHANCES WILL LINGER OVER THE
SW COUNTIES ON TUES...AS UPPER RIDGE SLOWLY BUILDS BACK OVER N TX
FROM THE NORTHEAST. HIGH TEMPS SHOULD MODIFY SLIGHTLY AS WELL
WITH INCREASED MOISTURE AND CLOUD COVER EARLY IN THE WEEK...BEFORE
INCREASING ONCE AGAIN LATE WEEK AND NEXT WEEKEND...AS UPPER RIDGE
EXPANDS BACK OVER N TX. MAY SEE A WEAK FRONT STALL OVER THE ARK-LA-
TEX BY NEXT WEEKEND AND WILL HOLD ONTO SOME DIURNAL LOW POPS E OF
I-35.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  98  78  98 /  20  20  20   0
WACO, TX              75  95  75  96 /  30  40  40  20
PARIS, TX             75  98  74  98 /  30  20  20   0
DENTON, TX            77  97  77  97 /  20  20  20   0
MCKINNEY, TX          76  95  74  96 /  30  20  20   0
DALLAS, TX            79  99  78  98 /  30  20  20   0
TERRELL, TX           76  95  75  96 /  30  30  30   0
CORSICANA, TX         75  94  74  96 /  40  40  40  10
TEMPLE, TX            74  93  73  95 /  40  50  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Aug 6, 3:03 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT SUN AUG 6 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE
PORTION OF NORTH TEXAS THROUGH THE REMAINDER OF THE EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE AREA. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY REACH
SEVERE LIMITS PRODUCING DAMAGING WINDS...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH IN COVERAGE
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH
TEXAS ON MONDAY AND MAINLY ACROSS SOUTHERN PORTIONS ON TUESDAY.
STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.

AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOW
100S THROUGH EARLY NEXT WEEK WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING IF
STORMS CONTINUE TO INTENSIFY.

DUNN

In the hours before

Special weather statement, Aug 6, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SUN AUG 6 2006

TXZ105-062015-

HUNT-
252 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  HUNT COUNTY

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF GREENVILLE...MOVING WEST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE AND GREENVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3301 9585 3325 9587 3318 9629 3288 9621

92
Special weather statement, Aug 6, 3:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SUN AUG 6 2006

TXZ121-062045-

KAUFMAN-
311 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN KAUFMAN COUNTY

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF KAUFMAN...MOVING WEST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND KAUFMAN.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3252 9606 3269 9614 3256 9658 3235 9648

92
Special weather statement, Aug 6, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 6 2006

TXZ119-062045-
DALLAS-
321 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SEAGOVILLE...MOVING WEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR
HILL...COCKRELL HILL...COMBINE...DESOTO...DUNCANVILLE...HUTCHINS...
LANCASTER...SEAGOVILLE AND WILMER.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM ALONG WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3257 9653 3273 9652 3276 9699 3257 9699

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:52 PM CDTSpecial Weather StatementFWDHunt23 min
Aug 6, 3:01 PM CDTSevere Thunderstorm WarningFWDHunt29 min
Aug 6, 3:11 PM CDTSpecial Weather StatementFWDKaufman34 min
Aug 6, 3:31 PM CDTSpecial Weather StatementFWDVan Zandt29 min
Aug 6, 3:44 PM CDTSpecial Weather StatementFWDDallas31 min
Aug 6, 3:56 PM CDTSpecial Weather StatementFWDMcLennan34 min
Aug 6, 4:03 PM CDTSpecial Weather StatementFWDHenderson27 min
Aug 6, 4:08 PM CDTSevere Thunderstorm WarningFWDNavarro52 min
Aug 6, 4:18 PM CDTSpecial Weather StatementFWDGrayson27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDLimestone24 min
Aug 6, 4:49 PM CDTSevere Thunderstorm WarningFWDHill41 min
Aug 6, 4:50 PM CDTSpecial Weather StatementFWDLamar25 min
Aug 6, 4:58 PM CDTSpecial Weather StatementFWDDenton32 min
Aug 6, 5:04 PM CDTSevere Thunderstorm WarningFWDCooke, Denton56 min
Aug 6, 5:10 PM CDTSpecial Weather StatementFWDDelta, Lamar35 min
Aug 6, 5:19 PM CDTSpecial Weather StatementFWDMcLennan26 min
Aug 6, 5:21 PM CDTSevere Thunderstorm WarningFWDLamar39 min
Aug 6, 5:40 PM CDTSpecial Weather StatementFWDHill35 min
Aug 6, 5:40 PM CDTSevere Thunderstorm WarningFWDDelta50 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDMcLennan31 min
Aug 6, 6:01 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan29 min
Aug 6, 6:12 PM CDTSpecial Weather StatementFWDFannin, Grayson33 min
Aug 6, 6:16 PM CDTSpecial Weather StatementFWDWise29 min
Aug 6, 6:27 PM CDTSpecial Weather StatementFWDJack33 min
Aug 6, 6:48 PM CDTSpecial Weather StatementFWDRobertson27 min

Nearby

Special Weather Statements in Texas, 2006Every special weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.